Alert archive / California / Frost Advisories in 2017

Frost Advisory 3, NWS San Diego, CA

January 25, 2017Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this frost advisory at Jan 25, 2017, 12:31 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jan 26, 2017, 1:00 AM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2017, 12:31 PM PST (20:31 UTC)
In effect from
Jan 26, 2017, 1:00 AM PST
Expired
Jan 26, 2017, 8:00 AM PST
In force
7 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2017-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2017-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

173 
WWUS76 KSGX 252031
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1231 PM PST WED JAN 25 2017

...AREAS OF FROST FOR THE INLAND VALLEYS AGAIN TONIGHT...

.CLEAR AND COLD AGAIN TONIGHT WITH AREAS OF FROST IN THE INLAND
VALLEYS. OVERNIGHT LOWS WILL FALL INTO THE UPPER 20S TO MIDDLE
30S.

CAZ048-050-260500-
/O.NEW.KSGX.FR.Y.0003.170126T0900Z-170126T1600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO...
MORENO VALLEY...CORONA...ESCONDIDO
1231 PM PST WED JAN 25 2017

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PST THURSDAY. 

* LOCATION...INLAND EMPIRE AND THE INLAND VALLEYS OF SAN DIEGO 
  COUNTY. 

* TEMPERATURES...LOWS IN THE LOWER TO MIDDLE 30S...WITH UPPER 20S
  IN THE COLDEST VALLEYS. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MOEDE
4 follow-up statements
189 
WWUS76 KSGX 252141
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
141 PM PST WED JAN 25 2017

...AREAS OF FROST FOR THE INLAND VALLEYS AGAIN TONIGHT...

...HIGH WIND WATCH FOR POTENTIALLY STRONG OFFSHORE WINDS THURSDAY
NIGHT THROUGH SATURDAY...

STRONG HIGH PRESSURE BUILDING OVER THE GREAT BASIN THURSDAY WILL
BRING STRONG NORTHEAST WINDS THURSDAY NIGHT THROUGH SATURDAY. THE
STRONGEST WINDS WILL ARRIVE THURSDAY NIGHT THROUGH FRIDAY
AFTERNOON. WINDS FROM 20 TO 30 MPH WILL GUST TO 60 MPH OR MORE IN
THE MOUNTAINS...FOOTHILLS AND SOME OF THE INLAND VALLEYS. ON
FRIDAY NIGHT AND SATURDAY THE WINDS WILL NOT BE QUITE AS STRONG IN
SAN BERNARDINO AND ORANGE COUNTIES...BUT REMAIN FAIRLY STRONG IN
THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS.

CLEAR AND COLD WITH AREAS OF FRONT IN THE INLAND VALLEYS TONIGHT. 

CAZ048-050-260600-
/O.NEW.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/
/O.CON.KSGX.FR.Y.0003.170126T0900Z-170126T1600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO...
MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA...ESCONDIDO...
EL CAJON...SAN MARCOS...LA MESA...SANTEE...POWAY
141 PM PST WED JAN 25 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
THURSDAY...
...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
SATURDAY AFTERNOON. 

* WINDS...20 TO 30 MPH WITH GUSTS FROM 50 TO 60 MPH IN THE
  FOOTHILLS LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. SLIGHTLY
  LIGHTER WINDS FRIDAY NIGHT AND SATURDAY.

* TIMING...LATE THURSDAY NIGHT THROUGH SATURDAY. 

* LOCATION...INLAND EMPIRE AND THE INLAND VALLEYS OF SAN DIEGO 
  COUNTY. 

* WIND IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND OTHER DEBRIS.

* TEMPERATURES...FROSTY TONIGHT WITH LOWS FROM THE UPPER 20S TO
  MIDDLE 30S.

* TEMPERATURE IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF
  LEFT UNCOVERED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ055>058-065-552-554-260600-
/O.NEW.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY COASTAL AREAS-
ORANGE COUNTY INLAND AREAS-
INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD...
BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD...
IDYLLWILD-PINE COVE...JULIAN...PINE VALLEY...BANNING...
DESERT HOT SPRINGS...HUNTINGTON BEACH...COSTA MESA...SANTA ANA...
ANAHEIM...GARDEN GROVE...IRVINE...ORANGE...FULLERTON...
MISSION VIEJO
141 PM PST WED JAN 25 2017

...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
SATURDAY AFTERNOON. 

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 60 MPH FRIDAY.
  LOCAL GUSTS TO 70 MPH. SLIGHTLY LIGHTER WINDS FRIDAY NIGHT INTO
  SATURDAY IN THE SAN BERNARDINO AND ORANGE COUNTY MOUNTAINS...BUT
  STILL FAIRLY STRONG IN THE RIVERSIDE AND SAN DIEGO COUNTY
  MOUNTAINS.

* TIMING...THURSDAY NIGHT THROUGH SATURDAY. 

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES.
  WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS.

* OUTLOOK...LIGHTER OFFSHORE WINDS SUNDAY AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MOEDE
731 
WWUS76 KSGX 260459
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
859 PM PST WED JAN 25 2017

...AREAS OF FROST FOR THE INLAND VALLEYS AGAIN OVERNIGHT...

...HIGH WIND WATCH FOR POTENTIALLY STRONG OFFSHORE WINDS THURSDAY
NIGHT THROUGH SATURDAY...

STRONG HIGH PRESSURE BUILDING OVER THE GREAT BASIN THURSDAY WILL
BRING STRONG NORTHEAST WINDS THURSDAY NIGHT THROUGH SATURDAY. THE
STRONGEST WINDS WILL ARRIVE THURSDAY NIGHT THROUGH FRIDAY
AFTERNOON. WINDS FROM 20 TO 30 MPH WILL GUST TO 60 MPH OR MORE IN
THE MOUNTAINS...FOOTHILLS AND SOME OF THE INLAND VALLEYS. ON
FRIDAY NIGHT AND SATURDAY THE WINDS WILL NOT BE QUITE AS STRONG
IN SAN BERNARDINO AND ORANGE COUNTIES...BUT REMAIN FAIRLY STRONG
IN THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS.

CLEAR AND COLD WITH AREAS OF FRONT IN THE INLAND VALLEYS TONIGHT.

CAZ048-050-261400-
/O.CON.KSGX.FR.Y.0003.170126T0900Z-170126T1600Z/
/O.CON.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO...
MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA...ESCONDIDO...
EL CAJON...SAN MARCOS...LA MESA...SANTEE...POWAY
859 PM PST WED JAN 25 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
THURSDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH SATURDAY AFTERNOON...

* WINDS...20 TO 30 MPH WITH GUSTS OF 50 TO 60 MPH IN THE
  FOOTHILLS LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. SLIGHTLY
  LIGHTER WINDS FRIDAY NIGHT AND SATURDAY.

* TIMING...LATE THURSDAY NIGHT THROUGH SATURDAY.

* LOCATION...INLAND EMPIRE AND THE INLAND VALLEYS OF SAN DIEGO 
  COUNTY. 

* WIND IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

* TEMPERATURES...FROSTY TONIGHT WITH LOWS FROM THE UPPER 20S TO 
  MIDDLE 30S. 

* TEMPERATURE IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED 
  IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ055>058-065-552-554-261400-
/O.CON.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY COASTAL AREAS-
ORANGE COUNTY INLAND AREAS-
INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD...
BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD...
IDYLLWILD-PINE COVE...JULIAN...PINE VALLEY...BANNING...
DESERT HOT SPRINGS...HUNTINGTON BEACH...COSTA MESA...SANTA ANA...
ANAHEIM...GARDEN GROVE...IRVINE...ORANGE...FULLERTON...
MISSION VIEJO
859 PM PST WED JAN 25 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH SATURDAY AFTERNOON...

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 60 MPH FRIDAY. 
  LOCAL GUSTS TO 70 MPH. SLIGHTLY LIGHTER WINDS FRIDAY NIGHT 
  INTO SATURDAY IN THE SAN BERNARDINO AND ORANGE COUNTY 
  MOUNTAINS...BUT STILL FAIRLY STRONG IN THE RIVERSIDE AND SAN 
  DIEGO COUNTY MOUNTAINS. 

* TIMING...THURSDAY NIGHT THROUGH SATURDAY.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR 
  BROKEN TREE LIMBS AND OTHER DEBRIS. 

* OUTLOOK...LIGHTER OFFSHORE WINDS SUNDAY AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
GREGORIA
267 
WWUS76 KSGX 261053
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
253 AM PST THU JAN 26 2017

...AREAS OF FROST IN THE INLAND VALLEYS THIS MORNING...

...HIGH WIND WATCH FOR VERY STRONG OFFSHORE WINDS TONIGHT THROUGH
SATURDAY...

.AREAS OF FROST ARE EXPECTED THIS MORNING IN THE INLAND VALLEYS. 

STRONG NORTHEAST WINDS WILL DEVELOP TONIGHT AND BECOME VERY
STRONG FRIDAY. WINDS WILL CONTINUE STRONG SATURDAY...BUT THEY WILL 
WEAKEN GRADUALLY OVER THE WEEKEND. TOP WIND GUSTS WILL EXCEED 70
MPH IN FAVORED SPOTS IN THE FOOTHILLS. GUSTS IN SOME OF THE
POPULATED METRO AREAS WILL EXCEED 40 MPH...PARTICULARLY IN THE
NORTHERN INLAND EMPIRE AND IN ORANGE COUNTY.

CAZ048-050-261700-
/O.CON.KSGX.FR.Y.0003.000000T0000Z-170126T1600Z/
/O.CON.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO...
MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA...ESCONDIDO...
EL CAJON...SAN MARCOS...LA MESA...SANTEE...POWAY
253 AM PST THU JAN 26 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...

* WINDS...20 TO 30 MPH WITH GUSTS OF 50 TO 60 MPH IN THE FOOTHILLS
  AND ADJACENT VALLEYS TONIGHT THROUGH FRIDAY AFTERNOON. SLIGHTLY
  LIGHTER WINDS FRIDAY NIGHT AND SATURDAY.

* TIMING...TONIGHT THROUGH SATURDAY.

* LOCATION...INLAND EMPIRE AND THE VALLEYS OF SAN DIEGO COUNTY.

* WIND IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

* TEMPERATURES...FROSTY THIS MORNING WITH LOWS FROM THE UPPER 20S
  TO MIDDLE 30S.

* TEMPERATURE IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED 
  IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ055>058-065-552-554-261700-
/O.CON.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY COASTAL AREAS-
ORANGE COUNTY INLAND AREAS-
INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD...
BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD...
IDYLLWILD-PINE COVE...JULIAN...PINE VALLEY...BANNING...
DESERT HOT SPRINGS...HUNTINGTON BEACH...COSTA MESA...SANTA ANA...
ANAHEIM...GARDEN GROVE...IRVINE...ORANGE...FULLERTON...
MISSION VIEJO
253 AM PST THU JAN 26 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 60 MPH FRIDAY.
  LOCAL GUSTS OVER 70 MPH. SLIGHTLY LIGHTER WINDS FRIDAY NIGHT
  INTO SATURDAY IN THE SAN BERNARDINO AND ORANGE COUNTY
  MOUNTAINS...BUT STILL FAIRLY STRONG IN THE RIVERSIDE AND SAN
  DIEGO COUNTY MOUNTAINS.

* TIMING...TONIGHT THROUGH SATURDAY.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR 
  BROKEN TREE LIMBS AND OTHER DEBRIS. 

* OUTLOOK...LIGHTER OFFSHORE WINDS SUNDAY AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MM
312 
WWUS76 KSGX 261609
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
809 AM PST THU JAN 26 2017

...HIGH WIND WATCH FOR VERY STRONG OFFSHORE WINDS TONIGHT THROUGH
SATURDAY...

STRONG NORTHEAST WINDS WILL DEVELOP TONIGHT AND BECOME VERY
STRONG FRIDAY. WINDS WILL CONTINUE STRONG SATURDAY...BUT THEY
WILL WEAKEN GRADUALLY OVER THE WEEKEND. TOP WIND GUSTS WILL
EXCEED 70 MPH IN FAVORED SPOTS IN THE FOOTHILLS. GUSTS IN SOME OF
THE POPULATED METRO AREAS WILL EXCEED 40 MPH...PARTICULARLY IN
THE NORTHERN INLAND EMPIRE AND IN ORANGE COUNTY.

CAZ048-050-270000-
/O.EXP.KSGX.FR.Y.0003.000000T0000Z-170126T1600Z/
/O.CON.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO...
MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA...ESCONDIDO...
EL CAJON...SAN MARCOS...LA MESA...SANTEE...POWAY
809 AM PST THU JAN 26 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...

* WINDS...20 TO 30 MPH WITH GUSTS OF 50 TO 60 MPH IN THE FOOTHILLS
  AND ADJACENT VALLEYS TONIGHT THROUGH FRIDAY AFTERNOON. SLIGHTLY
  LIGHTER WINDS FRIDAY NIGHT AND SATURDAY.

* TIMING...TONIGHT THROUGH SATURDAY.

* LOCATION...INLAND EMPIRE AND THE VALLEYS OF SAN DIEGO COUNTY.

* WIND IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND OTHER DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ055>058-065-552-554-270000-
/O.CON.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY COASTAL AREAS-
ORANGE COUNTY INLAND AREAS-
INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD...
BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD...
IDYLLWILD-PINE COVE...JULIAN...PINE VALLEY...BANNING...
DESERT HOT SPRINGS...HUNTINGTON BEACH...COSTA MESA...SANTA ANA...
ANAHEIM...GARDEN GROVE...IRVINE...ORANGE...FULLERTON...
MISSION VIEJO
809 AM PST THU JAN 26 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 60 MPH LATE TONIGHT
  THROUGH FRIDAY WITH LOCAL GUSTS OVER 70 MPH. SLIGHTLY LIGHTER
  WINDS FRIDAY NIGHT INTO SATURDAY IN THE SAN BERNARDINO AND
  ORANGE COUNTY MOUNTAINS...BUT STILL FAIRLY STRONG IN THE
  RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS.

* TIMING...TONIGHT THROUGH SATURDAY.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR
  MOTORISTS ON I-15 THROUGH THE CAJON PASS...ON I-10 THROUGH THE
  SAN GORGONIO PASS...AND I-8 THROUGH THE SAN DIEGO COUNTY
  MOUNTAINS. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS.

* OUTLOOK...LIGHTER OFFSHORE WINDS SUNDAY AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MOEDE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Jan 25, 9:45 AM PST, 2 hours 46 minutes earlier.

Area forecast discussion, Jan 25, 9:45 AM PST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
945 AM PST Wed Jan 25 2017

.SYNOPSIS...
Strong high pressure building over the Great Basin will bring clear,
cool weather this week. It will also produce strong and potentially
damaging offshore winds Friday and Saturday. Clear with lighter
winds and warmer days Sunday and Monday.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

It was a cold start to the day with valley lows in the 30s, and
mountain lows in the teens and 20s. One of the coldest spots was Big
Bear Airport with a low of -5 due to clear skies, light winds and
and a fresh snowpack. Sunny and cool today, with another clear, cold
and frosty night tonight.

The rain and snow have passed and we will be in a dry pattern
through early next week with a high amplitude ridge over the Pacific
building over the West Coast through the weekend. At the same time,a
trough from Canada will move south over the intermountain West.
Gradient winds between the building high and this upper trough will
set the stage for a strong Santa Ana wind event here is SoCal Friday
and Saturday.

By Friday morning a 1047 mb surface high will be over Nevada
resulting in 15+ mb of offshore pressure gradients. The WRF and
CANSAC models project surface winds of 40-50 mph in and through the
mountain passes into the inland valleys and Orange County. This will
be a strong and potentially damaging wind event with gusts in excess
of 70 mph in the wind prone Santa Ana areas. The cold northerly flow
will keep temperatures on the cool side, especially in the mountains
and deserts. Downslope flow to the coast along will result in slight
warming there. Nights will be clear and cold.

The offshore winds will be weaker Sunday and Monday and it will be
warmer, especially west of the mountains where highs will be in the
70s. The high pressure ridge breaks down midweek ahead of a Pacific
trough that will move into the West Coast. This will start a cooling
trend as we head into February, and it could open the door for our
next precipitation.

&&

.AVIATION...
251700Z...Mostly clear through Thursday morning. Chance of fog
Thursday morning in low-lying areas of the valleys (KRNM/KCNO) with
vis 1 SM or less for a few hours before sunrise.

&&

.MARINE...
Offshore (Northeast) wind gusts of 20-25 kt are possible over
portions of the waters Friday and Saturday. Otherwise, no hazardous
marine weather is expected through Sunday.

&&

.BEACHES...
Surf has lowered overnight, but will remain elevated today. The High
Surf Advisory was allowed to expire at 9 AM.

A new long period west-northwest swell from 290 degrees will arrive
Thursday, peak Friday at 8 ft/18 seconds, and then lower during the
weekend. This swell will bring near high surf conditions (around 4-7
ft) on Friday along with strong rip currents.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None

PZ...None.

&&

PUBLIC...Moede
AVIATION/MARINE/BEACHES...JJT

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 1:41 PM PSTHigh Wind WatchSGXOrange, Riverside, San Bernardino, San Diego23 hr

Nearby

Frost Advisories in California, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.